MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151935
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh ¿ ventralex (device #3).Additional emdrs were submitted to represent the bard/davol mesh ¿ ventralex (device #1) and the bard/davol xenmatrix (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and xenmatrix on (b)(6) 2012 and/or (b)(6) 2016 and/or (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and xenmatrix on (b)(6) 2012 and/or (b)(6) 2016 and/or (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh using echo ps (device #1).Per op notes, "a ventralight st mesh using echo ps (device #1) was placed at the level of the umbilicus using tacks." (b)(6) 2013 - patient was diagnosed with recurrent incisional hernia thereby underwent repair.Per op notes, "there were adhesions to the mesh and the hernia sac and these were taken down.A synthetic mesh was placed.(b)(6) 2016 - patient underwent repair with the implant of xenmatrix ab (device #2).(note: no op notes were provided).(b)(6) 2020 - patient underwent repair with the implant of xenmatrix ab (device #3).(note: no op notes were provided).
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct brand name, product classification code and pma/510(k) #.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b4, b5, b7, d4 (catalog no, udi no), d.6a, g3, g4 (combination product), g6, h2, h6, h10, h11.Corrected fields: d1 (brand name), d.2b (product classification code) and g4 (pma/510(k) #) this supplemental emdr represents the xenmatrix ab (device #3).An additional supplemental emdr was submitted to represent the ventralight st w/ echo (device #1) and xenmatrix ab (device #2) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10343301
Report Number1213643-2020-07048
Device Sequence Number13654132
Product Code PIJ
UDI-Device Identifier00801741074301
UDI-Public(01)00801741074301
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1151935
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale